Hail, Suwannee
- When
- July 27, 8:00 PM EST
- Where
- Suwannee County, 2 mi S of Mc Alpin
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 30.100, -82.950
Penny size hail was reported near Highway 129, south of McAlpin.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Penny size hail was reported near Highway 129, south of McAlpin.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 27, 1:30 PM EST, 6 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 230 PM EDT THU JUL 27 2006 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT... REST OF THIS AFTERNOON/TONIGHT...ANOTHER UPPER TROF PASSAGE AND MORE DRIER AIR BEHIND THIS FEATURE HAS REALLY PUT THE CAP ON CONVECTION SO FAR TODAY. MAX TEMPS HAVE SOARED INTO THE MID/UPPER 90S WITH SOME CENTURY MARK READINGS POSSIBLE ACRS SERN GA BEFORE THE AFTERNOON IS OVER. LATEST CU FIELD SHOWS THAT SOME ATLC SBRZ ACTIVITY SHOULD GENERATE AS IT MOVES INLAND WEST OF THE I-95 CORRIDOR AND COASTAL COUNTIES MAY MISS OUT ON SOME ISOLD/SCTD TSTM ACTIVITY. FRIDAY...SFC TO MID LEVEL RIDGE WILL REMAIN OVER THE REGION TO SUPPRESS ACTIVITY ONCE AGAIN...BUT SFC TO 500 MB FLOW WILL VEER ALL THE WAY AROUND TO THE ESE AND MAY BRING SOME OF THE DEEPER MOISTURE JUST SE OF THE THE AREA BACK ACROSS THE FORECAST AREA BY THE AFTERNOON HOURS...SO WHILE RIDGE WILL SUPPRESS ACTIVITY ENOUGH MOISTURE AND A GUD PUSH FROM THE ATLC SBRZ WILL KICK OFF 20-30% POPS ALONG THE I-95 CORRIDOR AND CLOSER TO 30-40% POPS ACRS THE I-75 CORRIDOR AND INLD SERN GA. MAX TEMPS WILL STILL PUSH INTO THE LOWER TO MID 90S AND WITH HEAT INDICES IN THE LOWER 100S ONCE AGAIN. SATURDAY...STACKED SFC TO MID LEVEL RIDGE WILL SLOWLY LOSE ITS GRIP OVER THE FORECAST AREA AND SFC TO 500MB WIND FLOW WILL FALL TO LIGHT AND VARIABLE AT 5 KNOTS OR LESS...SO WITH LITTLE STEERING MOTION AND ENOUGH MOISTURE OVER THE FORECAST AREA...CLIMO POPS ARE EXPECTED (30-40%) WITH BOTH SBRZS BECOMING ACTIVE DURING THE AFTN/EVE. MAX TEMPS WILL REMAIN IN THE LOWER TO MID 90S WITH HEAT INDICES CONTINUING JUST ABOVE 100 DEGREES. .LONG TERM...SUNDAY THROUGH THURSDAY... A LIGHT TO MODERATE SWLY FLOW FROM THE SFC TO 500MB SHOULD SET UP THROUGH THE PERIOD AS A MEAN TROFINESS WILL LINGER ALONG THE EAST COAST. THIS SHOULD (?) ALLOW FOR THE DEEP MOISTURE OVER THE AREA TO KICK OFF NUMEROUS SHOWERS AND SCTD TSTMS EVERY DAY AS THIS PATTERN IS VERY CONDUCIVE TO SBRZ CONVERGENCE AND TSTM ACTIVITY...BUT THE WAY THIS SUMMER IS GOING WE SHALL SEE. I HAVE CAPPED ALL THE POPS AT 50% IN THE EXTENDED BUT THEY WILL PROBABLY END UP BEING HIGHER IN THE LIKELY RANGE AS WE GET CLOSER TO THE WEEKEND. MAX TEMPS WILL FALL BACK INTO THE LOWER 90S WITH LOWS IN THE LOWER TO MID 70S. && .MARINE...HIGH PRESSURE OVER THE AREA HAS PROVIDED A VERY LIGHT FLOW PATTERN OVER THE AREA THIS AFTERNOON. LIGHT NORTHEAST FLOW LOOKS TO BECOME QUICKLY SOUTHEAST LATER THIS EVENING AND THEN SOUTH BY TONIGHT. MAIN CHANGE AMONG THE MODEL SUITES HAS BEEN TO SHIFT SURFACE RIDGE AXIS SOUTHWARD AS OPPOSED TO NORTHWARD WHICH YESTERDAYS RUN SHOWED. THIS WILL ALLOW FOR A PERIOD OF SOUTHWESTERLIES OVER THE WATERS BUT SPEEDS LOOK TO REMAIN BELOW 15 KNOTS THROUGH THE PERIOD. && .FIRE WEATHER...TEMPERATURES SOARING INTO THE MID 90S ALONG WITH A DECENT MIXING PROFILE WILL RESULT IN RH VALUES IN THE MID 30S THIS AFTERNOON AND FRIDAY. DURATIONS LOOK INSUFFICIENT AT THIS TIME TO WARRANT ANY WATCHES OR WARNINGS. && .PRELIMINARY POINT TEMPS/POPS... AMG 73 98 74 96 / 10 40 30 40 SSI 78 92 77 91 / 20 30 20 30 JAX 73 93 74 94 / 20 30 10 30 SGJ 76 89 76 89 / 20 30 20 30 GNV 73 94 73 92 / 20 30 20 40 OCF 72 93 73 92 / 20 40 30 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MARINE...NONE. && PUBLIC...HESS MARINE/FIRE WX...DEESE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 534 AM EDT THU JUL 27 2006 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-281000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 534 AM EDT THU JUL 27 2006 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... MAXIMUM TEMPERATURES IN THE MID AND UPPER 90S THIS AFTERNOON WILL COMBINE WITH HIGH HUMIDITY LEVELS AT THE SURFACE TO PRODUCE HEAT INDICES IN THE 100 TO 105 RANGE THROUGHOUT THE AFTERNOON. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS MOST OF THE FORECAST AREA. STORM MOTION WILL BE TO THE SOUTH AT 10 MPH. THIS SLOW MOTION WILL ALLOW LOCALLY HEAVY RAINFALL WHICH MAY CAUSE MINOR TEMPORARY FLOODING. FREQUENT DANGEROUS LIGHTNING AND GUSTY WINDS WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED FRIDAY AND SATURDAY...MAINLY DURING THE AFTERNOON AND EVENING DUE TO THE SEABREEZES. ON SUNDAY AND MONDAY...A WEAK FRONT WILL MOVE INTO THE AREA WHICH WILL INCREASE RAIN CHANCES EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE EXPECTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED IN THEIR AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. MKT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 706 PM EDT THU JUL 27 2006 FLZ022-272345- COLUMBIA- 706 PM EDT THU JUL 27 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COLUMBIA COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 745 PM EDT... AT 706 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES NORTHEAST OF WATERTOWN...OR 5 MILES NORTHEAST OF LAKE CITY...MOVING SOUTH AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND FIVE POINTS...LAKE CITY...WATERTOWN AND COLUMBIA THROUGH 745 PM EDT. ANOTHER STORM WAS NEAR 4 MILES EAST OF FORT WHITE MOVING SOUTH AT 10 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. SHASHY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 722 PM EDT THU JUL 27 2006 FLZ035-280000- GILCHRIST- 722 PM EDT THU JUL 27 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR GILCHRIST COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 800 PM EDT... AT 722 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES WEST OF TRENTON...MOVING NORTHWEST AT 5 TO 10 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND AND WEST OF TRENTON THROUGH 800 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. PETERSON
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
736 PM EDT THU JUL 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM TSTM WND DMG BLACKSHEAR 31.30N 82.24W
07/27/2006 PIERCE GA EMERGENCY MNGR
POWERLINE DOWN ON MOOTEN ROAD IN BLACKSHEAR.
&&
ARSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 756 PM EDT THU JUL 27 2006 FLZ022-280030- COLUMBIA- 756 PM EDT THU JUL 27 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COLUMBIA COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 830 PM EDT... AT 756 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 8 MILES SOUTHWEST OF WINFIELD...OR 6 MILES WEST OF LAKE CITY...MOVING SOUTHWEST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WINFIELD THROUGH 830 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. PETERSON
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
759 PM EDT THU JUL 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL 8 W TRENTON 29.61N 82.95W
07/27/2006 E0.50 INCH GILCHRIST FL PUBLIC
HAIL LASTED 4-5 MINUTES.
&&
ARSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 846 PM EDT THU JUL 27 2006 FLZ021-280115- SUWANNEE- 846 PM EDT THU JUL 27 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 915 PM EDT... AT 846 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES EAST OF MCALPIN...OR 13 MILES NORTHWEST OF ICHETUCKNEE SPRINGS STATE...MOVING SOUTHWEST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND MCALPIN AND OBRIEN THROUGH 915 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. SHASHY
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517351.